Virginia, 2010Winter Weather in Virginia, December 16, 2010
December 16, 2010 · NWS LWX · 25 events in 25 counties and zones
Low pressure passed through the region in a zonal flow causing precipitation to develop on the 16th. There was plenty of cold air in place ahead of this system causing precipitation to fall in the form of snow.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure passed through the region in a zonal flow causing precipitation to develop on the 16th. There was plenty of cold air in place ahead of this system causing precipitation to fall in the form of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 16, 3:50 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 16, 3:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 AM EST THU DEC 16 2010
.SYNOPSIS...
LOW PRESSURE WILL MOVE SOUTH OF THE AREA TODAY...BRINGING A
PERIOD OF SNOW TO THE MID ATLANTIC. HIGH PRESSURE BUILDS INTO THE
AREA ON FRIDAY. LOW PRESSURE IS FORECAST TO PASS JUST SOUTHEAST OF
THE REGION SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE RETURNS FOR
MONDAY WITH COLDER THAN NORMAL CONDITIONS LIKELY OCCURRING THROUGH
MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WAVE OF LOPRES CURRENTLY OVER ARKLATEX WILL QUICKLY TRACK ENE
TOWARD THE TN-KY BORDER BY MIDDAY AND THE SC-NC BORDER BY THE EVE.
THIS SYSTEM WILL TRACK CLOSE ENOUGH TO GIVE THE AREA THE FIRST
WIDESPREAD SNOWFALL OF THE SEASON. ALTHOUGH PTYPE WILL BE ALL SNOW
FOR MOST OF THE AREA...SLEET MAY OCCASIONALLY MIX WITH SNOW ACROSS
EXTREME SRN PORTIONS OF THE CENTRAL FOOTHILLS AND LOWER SRN MD
DURING THE AFTN AS A WARM NOSE OF ABOVE FREEZING AIR ALOFT
APPROACHES FROM THE SOUTH.
BASED ON CURRENT RADAR ANALYSIS...LATEST MODEL GUIDANCE SEEMS TO
HAVE A DECENT HANDLE ON THE SYSTEM. THE INITIAL PRECIP BAND FROM
ISENTROPIC LIFT WILL OVERSPREAD THE POTOMAC HIGHLANDS/CENTRAL
SHENANDOAH VALLEY DURING THE ERY MRNG HRS...THEN SPREAD FARTHER
NORTHEAST INTO THE DC METRO AREA AT THE TAIL END OF THE MRNG RUSH HR
COMMUTE. WITH SFC TEMPS IN THE TEENS AND LOWER 20S/DEWPOINTS IN THE
SINGLE DIGITS AND LOWER TEENS AT THE ONSET...A DRY SNOW WILL HAVE NO
PROBLEM STICKING TO THE GROUND. TEMPS WILL REMAIN BELOW FREEZING
EVERYWHERE THRUOUT THE EVENT.
THE FAST MOVEMENT OF THIS SYSTEM WILL LIMIT SNOWFALL TOTALS WITH
THIS STORM. NONETHELESS...A 4-8-HR PERIOD OF LIGHT TO OCCASIONALLY
MODERATE BANDS OF SNOW WILL BE ENOUGH TO CAUSE TRAVEL PROBLEMS
ACROSS MOST OF THE AREA...WITH THE LUNCH AND EVE RUSH HR BEING THE
MOST PROBLEMATIC ACROSS THE DC-BALTIMORE COMMUTING AREA. THERE WILL
BE A SHARP SNOWFALL GRADIENT WITH LESS SNOWFALL TOTALS THE FARTHER
NORTH YOU GO. FOR MORE DETAILS ON THE FCSTD SNOWFALL TOTALS...PLEASE
REFER TO WBCWSWLWX/ AND OUR WINTER STORM MAP THAT ARE ACCESSIBLE
FROM OUR HOMEPAGE.
THE BIGGEST CHANGES TO THE WINTER WX ADVISORY HEADLINES WERE TO ADD
THE WINCHESTER AREA FOR THE POTENTIAL OF 1-2 INCHES OF SNOW AND THE
BALTIMORE COMMUTING AREA FOR SNOWFALL TOTALS AROUND ONE INCH THAT
WILL IMPACT THE LATE AFTN/EVE RUSH HR.
THERE IS A CONCERN FOR SNOWFALL TOTALS TO APPROACH 5 INCHES
/ESPECIALLY WITH 15:1 OR HIGHER SNOWFALL RATIOS DURING THE MRNG/
ACROSS THE EXTREME SW PORTION OF THE CWA...WHICH WARRANT A WINTER
STORM WRNG FOR AUGUSTA AND NELSON COUNTIES. CONFIDENCE IS NOT HIGH
ENOUGH AS MOST GUIDANCE DOES NOT SUPPORT WRNG LVL SNOWFALL DUE TO
THE QUICK MOVEMENT OF THE SYSTEM. THE DAY SHIFT WILL MONITOR THE
SITUATION.
PRECIP SHOULD QUICKLY END FROM NW TO SE DURING THE ERY TO MID EVE AS
THE FLOW TURNS NW BEHIND THE LOW AND ISENTROPIC LIFT CEASES. LOW
TEMPS TNGT WILL RANGE FROM THE TEENS IN THE HIGHER ELEVATIONS TO LM
20S IN THE CITIES AND ALONG THE COAST.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
ZONAL FLOW DEVELOPS ON FRIDAY AS HIGH PRESSURE AT THE SURFACE BUILDS
EAST TOWARD THE APPALACHIANS. FLOW AMPLIFIES OVER THE WEEKEND WHICH
KEEPS COLD AIR IN PLACE. WE HAVE BEEN WATCHING POTENTIAL FOR COASTAL
DEVELOPMENT OVER THE WEEKEND AND IT STILL APPEARS IT WILL HAPPEN BUT
THERE REMAINS SOME UNCERTAINTY AS TO HOW CLOSE TO THE COAST IT WILL
BE. 00Z GFS TREND IS TO KEEP ANY COASTAL LOW FAR ENOUGH OFFSHORE FOR
MOST OF THE PRECIP TO REMAIN EAST OF THE AREA. 00Z ECMWF IS CLOSER
WITH POTENTIAL PRECIP BACK TOWARD THE INTERSTATE 95 CORRIDOR. KEPT
FORECAST THE SAME FOR NOW WHICH REFLECTS MORE OF AN ECMWF THINKING
BUT WILL OBVIOUSLY HAVE TO KEEP A CLOSE MONITOR ON THE TRACK OF THIS
LOW. EVEN IF THE LOW IS FAR ENOUGH OFFSHORE TO NOT HAVE MUCH DIRECT
IMPACT...SHORTWAVE TROUGH IS ALSO SET TO SWING ACROSS ON
SUNDAY...WHICH WOULD PRODUCE/ENHANCE UPSLOPE SNOW SHOWERS ACROSS THE
HIGHLANDS SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
LATEST 00Z GFS SHOWS HIGH PRESSURE AT THE SURFACE MOVING ACROSS THE
MID ATLANTIC MONDAY AND QUICKLY BEING REPLACED WITH LOW PRESSURE BY
TUESDAY. THIS WAS NOT DEPICTED BY THE 00Z ECMWF AND HAVE LEFT
FORECAST DRY FOR NOW. BELOW NORMAL TEMPERATURES LOOK TO PERSIST INTO
THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL QUICKLY DETERIORATE AS SNOW OVERSPREADS THE AREA
FROM SW TO NE. LIGHT SNOW AND IFR VSBYS EXPECTED TO BEGIN NEAR 12Z
AT CHO...15Z MRB/IAD/DCA AND 17Z BWI/MTN. IFR CIGS WILL FOLLOW A
COUPLE HRS FOLLOWING ONSET AS SNOW ALOFT GRADUALLY SATURATES THE LOW
LEVELS. CURRENT THINKING IS CHO WILL HAVE HEAVIEST SNOWFALL OF 2-4
INCHES AND THEREFORE BIGGEST REDUCTION OF VSBYS FROM THE MID MRNG TO
THE MID-LATE AFTN. IAD/MRB/DCA COULD HAVE MODERATE BURSTS OF
SNOW...LEADING TO VSBYS NEAR 1SM...ESPECIALLY DURING THE MIDDAY HRS.
1-2 INCHES OF SNOW IS EXPECTED AT THESE TERMINALS. BWI/MTN WILL HAVE
THE LEAST IMPACT. HOWEVER...THESE TERMINALS MAY STILL SEE AN INCH OF
SNOW AND PERIODS OF IFR VSBYS THRU THE ERY EVE.
IFR CIGS WILL LINGER A FEW HRS AFTER SNOW MOVES OUT...BEFORE
IMPROVING TO MVFR LVLS IN THE MID EVE AND VFR LVLS AROUND MIDNIGHT.
LIGHT WINDS WILL SHIFT FROM THE SOUTH TO THE NORTHWEST DURING THE
EVE.
WILL HAVE TO WATCH LOW PRESSURE OFF THE COAST SATURDAY
NIGHT/SUNDAY...ALTHOUGH LATEST GUIDANCE KEEP IT FAR ENOUGH EAST FOR
MOST OF THE PRECIP TO REMAIN EAST OF THE AREA. HIGH PRESSURE BUILDS
IN MONDAY.
&&
.MARINE...
WINDS SHOULD STAY BELOW SCA LVLS FOR TDA AND TNGT. SNOW WILL
OVERSPREAD THE WATERS DURING THE TIDAL POTOMAC DURING THE MID MRNG
AND MD CHSPK BAY DURING THE LATE MRNG TO MIDDAY HRS. DURING PERIODS
OF MODERATE SNOW...VSBYS MAY BE LOCALLY REDUCED TO 1SM OR LESS. SNOW
SHOULD BEING TO TAPER OFF DURING THE FIRST HALF OF THE EVE.
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO DEVELOP SATURDAY NIGHT
AS WINDS GO TO THE NORTH/NORTHWEST WITH LOW PRESSURE LOCATED OFF THE
EAST COAST...AND MAY CONTINUE INTO EARLY NEXT WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR DCZ001.
MD...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR MDZ016>018.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 9 PM EST THIS
EVENING FOR MDZ004>007-011.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR MDZ009-010-013-014.
VA...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR VAZ027>031-038>040-050>052-055>057-501-
502.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR VAZ025-
026-036-037-503-504.
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR VAZ042-053-054.
WV...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 9 PM EST
THIS EVENING FOR WVZ050-055-501-502.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR WVZ505-
506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ530>534-539>541-543.
&&
SYNOPSIS...BPP
NEAR TERM...JRK
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BPP/JRK
MARINE...BPP/JRKHazardous weather outlook, Dec 16, 4:08 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 AM EST THU DEC 16 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
408 AM EST THU DEC 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM THIS MORNING FOR
THE MAIN STEM OF THE MARYLAND CHESAPEAKE BAY AND ITS EASTERN
TRIBUTARIES.
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT THROUGH THIS
EVENING FOR THE WASHINGTON AND BALTIMORE METROPOLITAN
AREAS...LOWER SOUTHERN MARYLAND AND THE VIRGINIA PIEDMONT. PLEASE
REFER TO THE LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE WATERS
SATURDAY NIGHT AND SUNDAY...AND MAY CONTINUE INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
SNOW REPORTS TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
408 AM EST THU DEC 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT THROUGH THIS
EVENING FOR PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...EASTERN
WEST VIRGINIA...AND THE POTOMAC HIGHLANDS. PLEASE REFER TO THE
LATEST HAZARD MESSAGE /WBCWSWLWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE RELAY
SNOW REPORTS TO THE NATIONAL WEATHER SERVICE.
Winter Weather, Western Highland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Western Highland forecast zone
- Reported by
- Unknown
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
Snowfall was estimated around four inches across western Highland County.
Winter Weather, Eastern Highland
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Eastern Highland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.362, -79.568 (the zone’s center; the record gives no point)
A snowfall report of 4.6 inches was received at Mustoe.
Winter Weather, Rockingham
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Rockingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.5 inches near Hopkins Spring.
Winter Weather, Augusta
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Augusta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
A report of 3.0 inches of snow was received from near College Park.
Winter Weather, Greene
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Snowfall was estimated between one and three inches across the county.
Winter Weather, Albemarle
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Albemarle forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.5 inches near Advance Mills.
Winter Weather, Nelson
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Nelson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.4 inches near Gordon Crossing and 2.0 inches near Lovingston.
Winter Weather, Orange
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.2 inches near Barboursville.
Winter Weather, Spotsylvania
- When
- December 16, 8:00 AM EST to 4:00 PM EST
- Where
- Spotsylvania forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.244, -77.558 (the zone’s center; the record gives no point)
Snowfall totaled up to 2.5 inches near Fredericksburg.
Winter Weather, Frederick
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.195, -78.213 (the zone’s center; the record gives no point)
Snowfall amounts were between one and two inches across the county.
Winter Weather, Clarke
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Clarke forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.112, -77.997 (the zone’s center; the record gives no point)
Snowfall amounts were between one and two inches across the county.
Winter Weather, Shenandoah
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Shenandoah forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Snowfall totaled up to 1.5 inches near Strasburg.
Winter Weather, Warren
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Warren forecast zone
- Reported by
- Unknown
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Snowfall was estimated to be between one and two inches across the county.
Winter Weather, Page
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Page forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
A snowfall report of 2.5 inches was received near Shenandoah.
Winter Weather, Loudoun
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Loudoun forecast zone
- Reported by
- Trained Spotter
Snowfall amounts between one and two inches were reported across the county.
Winter Weather, Northern Fauquier
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall amounts between one and two inches were reported across the northern part of the county.
Winter Weather, Southern Fauquier
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Snowfall amounts between one and two inches were reported across the southern part of the county.
Winter Weather, Rappahannock
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Rappahannock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Snowfall amounts between one and two inches were reported across the county.
Winter Weather, Culpeper
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Culpeper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Snowfall totaled between two and four inches across the county.
Winter Weather, Madison
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Snowfall totaled between one and three inches across the county.
Winter Weather, Stafford
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Stafford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.421, -77.457 (the zone’s center; the record gives no point)
Snowfall amounts between one and three inches were reported across the county.
Winter Weather, King George
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- King George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Snowfall amounts between one and three inches were reported across the county.
Winter Weather, Prince William
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Prince William forecast zone
- Reported by
- Trained Spotter
Snowfall totaled up to 2.0 inches near Woodbridge.
Winter Weather, Fairfax
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Fairfax forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.841, -77.291 (the zone’s center; the record gives no point)
Snowfall amounts between one and two inches were reported throughout the county.
Winter Weather, Arlington
- When
- December 16, 10:00 AM EST to 6:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Snowfall amounts between one and two inches were reported throughout the city.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, December 16, 20103 deaths · 3 injured · 31 events
- Heavy Snow in New Mexico, December 16 to 17, 20101 death · 20 injured · 23 events
- Winter Weather in North Carolina, December 16, 20101 death · 1 event
- Ice Storm in Tennessee, December 16, 2010$330,000 · 20 events
- Winter Weather in Delaware, December 16, 20106 injured · 4 events
- Ice Storm in Virginia, December 16, 2010$80,000 · 4 events
- Winter Weather in Virginia, December 16, 201043 events
- Winter Weather in Maryland, December 16, 20103 injured · 5 events
- Winter Storm and Winter Weather in Ohio, December 16, 201024 events
- Winter Storm and Heavy Snow in West Virginia, December 16, 201021 events
- Winter Storm and Heavy Snow in Virginia, December 16, 201017 events
- Winter Weather in Maryland, December 16, 201014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 273251, 273252, 273258, 273259, 273266, 273267, 273268, 273269, 273270, 273253, 273254, 273255, 273256, 273257, 273260, 273261, 273262, 273263, 273264, 273265, 273271, 273272, 273273, 273274, 273276.